Alert archive / Indiana / Flash Flood Warnings in 2006

Flash Flood Warning 18, NWS Chicago, IL

September 13, 2006Lake County, Indiana

NWS Chicago, IL issued this flash flood warning at Sep 13, 2006, 10:42 AM CDT for Lake County, Indiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 2006, 10:42 AM CDT (15:42 UTC)
Expired
Sep 13, 2006, 12:45 PM CDT
In force
2 hr
Issued by
NWS Chicago, IL
Area
Counties, with a storm outline in the text

County Lake County, IN

The radar

The Chicago radar (KLOT), 61 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 6:55 AM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Sep 13, 6:55 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
655 AM CDT WED SEP 13 2006

.DISCUSSION RE MORNING ZONES/GRIDS...
500 AM CDT

DLAD DUE HVY RA...

00Z AND 06Z RUNS OF GFS HAVE GOOD HANDLE ON CURRENT SITUATION SO
FOLLOWED FOR SHORTER TERM FCSTS. UPR LO CURRENTLY OVR KDVN TO CONT
TO ACCELERATE EWRD AS STRONG VORT ROUNDS BOTOM...WITH UPR
CIRCULATION MOVG ACROSS CNTRL IND DURG THIS MORNING. ISENTROPIC SFC
AND OMEGA FCSTS INDICATE BAND OF MOD TO HVY RA WILL CONT ON W-NW
SIDE OF MID-UPR LO...DRIFTING TO NW IND AND FAR E CNTRL IL DURG THE
MORNING. REMAINING SHRA DEPART IND PORTION OF CWA DURG EARLY
AFTERNOON AS UPR LOW CONTS INTO OH.

RIDGING BUILDS FM PLAINS INTO UPR MIDWEST TONIGHT BUT LLVL MOISTURE
SLO TO CLR OUT FROM W TO E AS TRAPPED UNDER DVLPG SUBSIDENCE
INVERSION. FEEL CLRG WON/T REACH HALF OF FA TIL AFT DAYBREAK THU
LIMITING FG DVLPMNT TO NW PORTION OF FA DURG THE LATE NIGHT AND PRE
DAWN HRS. CHANGED LATTER PDS OF GOING FCST LTL AS RDG ONLY GRADUALLY
GIVES WAY DURG THE WEEKEND AS UPR LO MOVS ACROSS NRN PLAINS SAT THEN
LIFTS ACROSS THE NRN PLAINS INTO S CNTRL CANADA SUN-MON.

TRS

&&

.AVIATION...
655 AM CDT

12Z TAFS...SURFACE LOW SITUATED OVER SOUTHEAST SHORE OF LAKE
MICHIGAN THIS MORNING. WINDSHIFT LINE ACROSS NORTHEAST IL IS THE
FOCUS OF OVERNIGHT CONVECTION FROM CGX SOUTHWESTWARD TO VYS. FEW
SHOWERS NOTED NORTH OF THIS LINE. EXTENSIVE IFR CLOUD SHIELD
ASSOCIATED WITH LOW OVER TAFS. EXPECT SOME IMPROVEMENT TO MVFR BY
EARLY AFTERNOON WITH LOW MOVING FAR ENOUGH EAST. THEN GRADUAL
THINNING UNTIL SKC LATE THIS EVENING.

WINDS EXPECTED TO INCREASE TODAY AS LOW CONTINUES EAST AND GRADIENT
TIGHTENS. ONCE SPEEDS PICK UP SHOULD SEE THEM IN THE 10 TO 15 KT
RANGE AS GRADIENT TIGHTENS.

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...SMALL CRAFT ADVISORY THRU THIS EVE.

&&
Hazardous weather outlook, Sep 13, 4:45 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
445 AM CDT WED SEP 13 2006

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-132200-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
445 AM CDT WED SEP 13 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN WILL
OCCUR IN NORTHEAST ILLINOIS AND FAR NORTHWEST INDIANA EARLY THIS
MORNING...SOUTHEAST OF A CHICAGO TO MORRIS TO STREATOR LINE. THE
RAIN FALL WILL LIKELY CAUSE LOCAL FLOODING PROBLEMS. THE SHOWERS AND
THUNDERSTORMS WILL GRADUALLY MOVE FURTHER EAST INTO NORTHWEST
INDIANA DURING THE MID AND LATE MORNING. AREAS OF FOG WILL DEVELOP
IN NORTH CENTRAL AND FAR NORTHEAST ILLINOIS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE AREAS OF FOR ACROSS NORTH CENTRAL AND FAR NORTHEAST
ILLINOIS EARLY THURSDAY MORNING. AREAS OF FOG ARE POSSIBLE AGAIN
THURSDAY NIGHT AND EARLY FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS IN NORTH CENTRAL ILLINOIS ON
SUNDAY...AND ACROSS THE AREA SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY TODAY. REPORTS OF HEAVY
RAINFALL OR FLOODING ARE ENCOURAGED.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-766-132200-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
445 AM CDT WED SEP 13 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE SCATTERED THUNDERSTORMS THIS MORNING. HAZARDOUS WAVE
CONDITIONS FOR SMALL CRAFT WILL OCCUR TODAY AND THIS EVENING.
VISIBILITY NEAR THE ILLINOIS SHORE MAY BE RESTRICTED BY PATCHES OF
FOG OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AREAS OF FOG ALONG THE LAKESHORE ARE POSSIBLE THURSDAY NIGHT INTO
FRIDAY MORNING.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO

In the hours before

Local storm report, Sep 13, 8:18 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
818 AM CDT WED SEP 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       CHICAGO                 41.88N 87.63W
09/13/2006  E2.00 INCH       COOK               IL   BROADCAST MEDIA

            UNDERPASSES FLOODED WITH UP TO 2 FEET OF WATER AT THREE
            PLACES. 64TH AND STATE. 83RD AND VINCENNES. 95TH AND
            COTTAGE GROVE. RIGHT LANE BLOCKED ON DAN RYAN AT 63RD DUE
            TO HIGH WATER.

&&

HALBACH

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 3:40 AM CDTFlash Flood WarningLOTGrundy, Kendall6 hr
Sep 13, 12:37 PM CDTFlash Flood WarningLOTLake3 hr
Sep 13, 3:38 PM CDTFlash Flood WarningLOTLake3 hr

Nearby

Flash Flood Warnings in Indiana, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.